Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Experiencing moderate spotting after skipping birth control pills. Could I take flagyl?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 11914 Questions
Question
Hi, I've been going to the gynaecologist for a few weeks now and we still haven't determined what's wrong with me. I've been halving a lot of discharge that is yellowish in color and an unpleasant odor. I have had Pap tests and std tests and I do not have anything wrong there. I have had urine sampled and blood taken and nothing is wrong there. My do to has prescribed me Flagyl but I am hesitant to take it. The other day I missed two birth control pills and find myself experiencing mild to moderate spotting the past two days. Last night I even developed a rash on the side of my face (unsure if this is related). My doctor isn't in tomorrow but I want to know if i should begin the medication now or wait until he is in. I'm so scared I don't know what is wrong with me.
Posted Thu, 19 Dec 2013 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: You can start taking Flagyl. Detailed Answer: Hello, Thanks for trusting us with your health concern. The yellowish and unpleasant discharge that you are having is likely to be due to bacterial vaginosis. The standard treatment consists of treatment of both the partners with oral antibiotics to prevent recurrent infections. You also need to maintain general hygiene and avoid sex till you are cured. You can start with the antibiotic as suggested by your gynecologist. The mild spotting is due to the two missed pills. The rash on the face is not related but such minor rashes usually subside on their own without a treatment. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Experiencing moderate spotting after skipping birth control pills. Could I take flagyl? 13 hours later
Thank you for your response. I have a number of holiday parties coming up and have read to avoid alcohol while on flagyl for 3 days. My pharmacist said I should be ok after one or two because I am taking only one dose of the medication. Can you please advise on what I should do? As an aside I'm not sure if I should stop taking my pill and let me period come or continue to take it as I have spotting still. I am not having sex with anyone right now. thank you.
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: Do take Flagyl as prescribed. Detailed Answer: Hello. Thanks for writing again. You need to take the complete course of Flagyl as taking only 2-3 doses may result in recurrence after few days. Be sure to avoid alcohol while taking the antibiotic. It is best to continue taking the pill and have your normal period on the expected date. This spotting will gradually decrease in next 3-4 days. Please do not worry. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Experiencing moderate spotting after skipping birth control pills. Could I take flagyl? 3 hours later
The prescription is 1 dose of 4 capsules taken all at once. How long after do I need to wait to consume alcohol to avoid side effects? Does Flagyl interact with any other medication? (I.e. Advil, gravol)? Thank you so much for all of your help :)
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Wait for at least 3-4 days. Detailed Answer: Hello. You should wait for at least 3-4 days after taking Flagyl to avoid any interaction with alcohol. Combining the use of Flagyl with Advil, Gravol can cause nausea, fever, vomiting, hypotension, rashes, etc. Avoid using these while you are taking Flagyl. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor